Natural convection in porous annular domains: Mimetic scheme and family of steady states

KARASÖZEN B., Trofimova A. V., Tsybulin V. G.

JOURNAL OF COMPUTATIONAL PHYSICS, vol.231, no.7, pp.2995-3005, 2012 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 231 Issue: 7
  • Publication Date: 2012
  • Doi Number: 10.1016/
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.2995-3005
  • Middle East Technical University Affiliated: Yes


Natural convection of the incompressible fluid in the porous media based on the Darcy hypothesis (Lapwood convection) gives an intriguing branching off of one-parameter family of steady patterns. This scenario may be suppressed in computations when governing equations are approximated by schemes which do not preserve the cosymmetry property. We consider the problem for the annular porous domain in polar coordinates and derive a mimetic finite-difference scheme. This scheme allows to compute the family of convective regimes accurately and to detect the instabilities on some parts of the family. (C) 2012 Elsevier Inc. All rights reserved.